CPS Safety Watch/Alert: Morphine vs Midazolam

October 7, 2014    |   By: Calevir

PSOAlert!The Center for Patient Safety has released a PSO alert regarding the potential for confusion when administering Midazolam or Morphine.

As a Patient Safety Organization (PSO), the Center for Patient Safety collects incident, near miss, and unsafe condition information on multiple types of healthcare related cases, including EMS medication events.

Recently, there has been a trend of medication errors pertaining to the administration of the incorrect medication involving Morphine and Midazolam.   Specifically, confusing the two medications and administering the wrong medication.

Possible reasons for the error:

  • Similar names of medication
  • Similar packaging or container
  • Similar route of delivery
  • Medications were locked together
  • No cross check process in place or time out taken before administration

BLOG:

Joint Commission New Sentinel Event Alert 61: Managing the Risks of Direct Oral Anticoagulants:

The Center for Patient Safety wants to share this important harm-prevention advice from The Joint Commission and its Sentinel Event Alert: Managing the Risks of Direct Oral Anticoagulants. The Joint Commis

CPS Safety Watch/Alert – Culture Can Improve the Control of Multi-Drug Resistant Organisms:

Issue: A number of events reported co CPS’ Patient Safety Organization (PSO) demonstrate poor handoff communication about the patients’ infectious disease status Examples include: Patient with

CPS Safety Alert/Watch – Culture can Improve the Control of Multi-Drug Resistant Organisms:

ISSUE:A number of events reported to CPS’ Patient Safety Organization (PSO) demonstrate poor handoff communication about the patients’ infectious disease status.Examples include:~Patient with s

Read More

RESOURCES:

The Center for Patient Safety believes that collaboration and sharing are the best ways to drive improvement. We strive to provide the right solutions and resources to improve healthcare safety and quality.